everything was go along fine.....

Well its been 4 weeks post implant, and everything was going along fine, I even started to not notice the implant but the other night(1st time it woke me up and the 2nd time got up at 3am to go to the bathroom) my heart beat started to go really fast (same sort of feeling you get after going up several flight of stairs) and then it would go quite slow and then normal etc... This lasted both times for about 3-4 hours. Does anyone have any ideas on what might be happening
Thanks


6 Comments

You need to call your doctor

by VonnieVern - 2008-05-12 09:05:24

I had a similar experience and it turned out I was having artial fibrillation (do a google search for information). That may or may not be what is happening with you, but you need to call your doctor immediately if it happens again.
Vonnie

Another possibility

by ElectricFrank - 2008-05-12 11:05:34

You may have experienced the pacer going through its self test. This often done in the middle of the night so it doesn't bother you, but a bathroom call can make us aware of it. Mine is set for 3AM and it goes through a routine of speeding my HR up to 85 with both chambers pacing, then goes to 100 and reduces the pacing voltage until it skips some beats, then back to 100, followed by a sudden drop to 55. All this takes about 3 minutes though, not 3-4 hours. However, having this happen without knowing what it is can be rather rattling to the emotions, which can in itself cause erratic heart beats.
The whole experience is similar to having a checkup. I have one of the telephone devices to send checkups to the Medtronic office. I found I can run one of its tests without plugging it into the phone line and experience the routine without sending it to them. I've tried it a few times until I understand the feelings.

frank

thanks

by karma - 2008-05-13 02:05:09

thank you for the replies, i didnt realize about the pacemaker self check-both times it happened around 3am - i also saw my doctor who ordered a 24 hour halter monitor be put on, but would'nt you know it i had no episodes when it was running and of course 2 days later I had them again,
I also get something that feels like a "murmur or flutter" going on in my chest which can happen pretty much anytime during the day--any thoughts on that?
thanks again

My experience

by roy haycock - 2008-05-14 01:05:09

It seems to me that you are having periods of atrial fibrillation ( AF) as suggested by eletric frank because that is what has happened to me. You should not be alarmed about it because the PM does not cure AF and so, like me, it may continue indefinitely without causing any damage to the heart. However, you should see your consultant because he may choose to put you on beta blockers as they dramatically reduced my AF problems.

reply

by karma - 2008-05-14 06:05:09

i'm actually already on beta blockers as well as calcium channel blockers and am hoping to get them reduced at some point, does anyone think it could be caused by my PM settings?

reply part 2

by karma - 2008-05-15 11:05:51

Just got my results of my holter monitor - and AF seems to be a possibility, in a 24 hr period I had an extra 10,000 beats(if i'm reading it right) in the upper chambers--thanks for all your advise

You know you're wired when...

Your kids call you Cyborg.

Member Quotes

I am very lucky to have my device.